Mixing Klonopin with other drugs can cause unpredictable side effects and can be extremely dangerous. Most fatal overdoses involve the use of more than one type of drug, also known as polydrug abuse.
It is relatively common for people to abuse benzodiazepine medications, like Klonopin, in combination with other drugs.
Some dangers of mixing Klonopin with other drugs include:
- increased risk for overdose
- exacerbation of mental health issues
- worsening of adverse side effects of Klonopin and the other substance
- increased the likelihood of dependence on and addiction to Klonopin or the other drug
Interactions Of Klonopin (Clonazepam) And Other Drugs
Combining Klonopin (Clonazepam) and other substances is dangerous because different substances can react within the body in different ways.
Find Treatment For Klonopin Abuse Today.
We are here to help you through every aspect of recovery.
Let us call you to learn more about our treatment options.
Harmful effects of each drug can be magnified by using more than one drug type at a time.
Consider the following substance interactions with Klonopin:
Mixing Caffeine And Klonopin
Mixing Klonopin with caffeine can be volatile. Klonopin is prescribed to help treat anxiety disorders. Caffeine can exacerbate anxiety symptoms. Some studies have found that consuming caffeine can antagonize, or increase, the effects of Klonopin.
Because caffeine is a stimulant and Klonopin is a depressant, it is not a good idea to mix these two substances. Mixing caffeine and Klonopin in large doses can increase the chances of an adverse reaction.
Mixing Klonopin And Alcohol
Mixing Klonopin with another depressant, like alcohol, can decrease breathing and heart rates to dangerous levels. This combined interaction increases the chance of experiencing an overdose.
If an individual consumes large amounts of alcohol while taking Klonopin, they may also experience a loss of consciousness and potential death.
Long-term abuse of benzodiazepine drugs and alcohol can also affect an individual’s mood, memory, and cognition. Over time this can cause depression, memory loss, and learning problems.
Mixing Opioids And Klonopin
Every day more than 115 people overdose on opioids. More than 30 percent of opioid-related overdoses also involved benzodiazepines like Klonopin, according to the National Institute on Drug Abuse.
In addition to an increased risk for fatal overdose, other symptoms may also arise.
Individuals who mix Klonopin with opioids such as Percocet (oxycodone), for example, may experience long-term harmful effects, including:
- chronic confusion
- memory loss
- lack of muscle coordination
- slower reflexes
- digestive issues
Mixing Klonopin And Hypnotic-Sedatives
Mixing Klonopin with other hypnotic-sedatives, like Ambien, effectively doubles the sedative effects of each drug. Ambien (zolpidem), also known as a Z-drug, is prescribed to individuals who have trouble falling and staying asleep.
Combining the sedative effects of Ambien with the sedative effects of Klonopin can cause individuals to experience a wide range of adverse side effects, including:
- unusual dizziness
- extreme sleepiness
- slowed or difficult breathing
- unconsciousness and potentially death
Finding Treatment For Klonopin (Clonazepam) Abuse And Addiction
Individuals who mix Klonopin with other drugs may have substance use disorders involving more than one substance. Abusing and being addicted to more than one substance can make treatment more complex, compared to a single-substance addiction.
It is particularly important for individuals struggling with polydrug abuse to find substance abuse treatment which addresses all addictions involved.
To find out more about the dangers of mixing Klonopin with other drugs, and addiction treatment, contact an addiction treatment specialist today.